MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM; BUTTONS/WIZARD

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM; BUTTONS/WIZARD
Model Number N/A
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of hubt1737 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that patient's button was placed on (b)(6) 2017.The button was placed without incident until this past week when it started leaking stomach acids.The button was removed and a new button placed (b)(6) 2017.Patients stomach is burned and is being treated with silvadene.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of leaking from the button device was inconclusive since the clinical conditions and complication could not be replicated.One 24fr x 2.4 cm button replacement device was returned for investigation.Residue remained adhered to the external surface the button device, which showed that the product had been used.The dome was removed from the button and the valve was noted to be sitting in its proper location.No reside was observed in the hinge area of the button valve.A functional test revealed that no liquid would leak from the button device.It was reported that the button was in place for over one month when it started leaking stomach acids.Although no leaks were observed in the returned button device, the complaint is inconclusive since the clinical conditions could not be replicated.
 
Event or Problem Description

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 2.4CM
Common Device Name
BUTTONS/WIZARD
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7054027
Report Number3006260740-2017-02118
Device Sequence Number1301099
Product Code KGC
UDI-Device Identifier10801741087896
UDI-Public(01)10801741087896
Combination Product (Y/N)N
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/28/2020
Device Model NumberN/A
Device Catalogue Number000286
Device Lot NumberHUBT1737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Event Location Home
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1